Alert archive / Oklahoma / Flash Flood Warnings in 2008

Flash Flood Warning 83, NWS Tulsa, OK

June 1, 200810 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 1, 2008, 10:51 AM CDT for 10 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 10:51 AM CDT (15:51 UTC)
Expired
Jun 1, 2008, 2:12 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 011552
FFWTSA
OKC001-021-035-041-097-101-111-131-143-145-012045-
/O.NEW.KTSA.FF.W.0083.080601T1551Z-080601T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  MAYES COUNTY IN NORTHEAST OKLAHOMA
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  ROGERS COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 345 PM CDT

* AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED THUNDERSTORMS WITH HEAVY RAIN ACROSS THE WARNED
  AREA MOVING EAST AT 23 MPH. RADAR INDICATES THAT 1 TO 3 INCHES     
  OF RAIN HAS ALREADY FALLEN.  ANOTHER 1 TO 3 INCHES WILL BE         
  POSSIBLE THROUGH 345 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...BOYNTON...INOLA...CHELSEA...TAFT...PORTER...
  TULLAHASSEE...OKTAHA...CHOUTEAU...PRYOR...WAGONER...ADAIR...BIG
  CABIN...MUSKOGEE...OKAY...KEEFETON...PENSACOLA...SALINA...FORT
  GIBSON...LOCUST GROVE...WARNER...LANGLEY...PORUM...BRAGGS...
  KETCHUM...HULBERT...SPAVINAW...PEGGS...DISNEY...BRIARTOWN...
  CLEORA...ROSE...PUMPKIN CENTER...CHLOETA...BERNICE...WEBBERS
  FALLS...LEACH...TAHLEQUAH...TWIN OAKS...GROVE...OAKS...JAY...
  SCRAPER...COOKSON...KANSAS...ELDON...PROCTOR...COLCORD...BUNCH...
  MAYSVILLE...CHRISTIE...MARIETTA...WEST SILOAM SPRINGS...BARON...
  WATTS...STILWELL AND WESTVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3667 9462 3565 9447 3565 9512 3554 9513
      3547 9507 3527 9522 3531 9534 3556 9535
      3556 9582 3538 9588 3538 9608 3556 9608
      3556 9618 3586 9618 3586 9573 3587 9582
      3660 9581 3655 9502 3668 9500
TIME...MOT...LOC 1551Z 279DEG 20KT 3628 9554

$$
1 follow-up statement
000 
WGUS74 KTSA 011912
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT SUN JUN 1 2008

OKC001-021-035-041-097-101-111-131-143-145-011921-
/O.CAN.KTSA.FF.W.0083.000000T0000Z-080601T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKMULGEE OK-MUSKOGEE OK-WAGONER OK-ROGERS OK-DELAWARE OK-CRAIG OK-
ADAIR OK-CHEROKEE OK-TULSA OK-MAYES OK-
211 PM CDT SUN JUN 1 2008

...THE FLASH FLOOD WARNING FOR MAYES...TULSA...CHEROKEE...ADAIR...
SOUTHEASTERN CRAIG...DELAWARE...ROGERS...WAGONER...MUSKOGEE AND
OKMULGEE COUNTIES IS CANCELLED...

THE HEAVY RAINFALL ENDED SEVERAL HOURS AGO...AND ANY WATER HAS HAD 
TIME TO RECEDE. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3667 9462 3565 9447 3565 9512 3554 9513
      3547 9507 3527 9522 3531 9534 3556 9535
      3556 9582 3538 9588 3538 9608 3556 9608
      3556 9618 3586 9618 3586 9573 3587 9582
      3660 9581 3655 9502 3668 9500
TIME...MOT...LOC 1911Z 279DEG 20KT 3609 9418

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:51 AM CDT, 6 hours earlier.

Area forecast discussion, Jun 1, 4:51 AM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT SUN JUN 1 2008

.DISCUSSION...
BOUNDARY FROM SOUTHERN MISSOURI WEST BACK INTO NORTHEAST
OKLAHOMA STILL ACTIVE.  CURRENTLY BIG HAILER IN DELAWARE
COUNTY.  FORECAST CONTINUES TO REVOLVE AROUND BOUNDARIES
AND CONDITIONALLY UNSTABLE ATMOSPHERE. IN THE SHORT TERM
TRIED TO PLAY ONGOING CONVECTION. MORE THUNDER LIKELY TO
IGNITE AGAIN THIS AFTERNOON WITH WEST-EAST BOUNDARY NEAR
THE VICINITY OF STATE HIGHWAY 412. HIGHEST POP NORTHEAST.
NORTHEAST CONTINUES TO BE FAVORED THIS EVENING..INTO THE
OVERNIGHT HOURS. FRONT LIFTS NORTH MONDAY WITH TEMP INTO
LOWER 90S. UNSEASONABLY MILD NIGHT MONDAY NIGHT.   NEAR
ZONAL FLOW PUSHES FRONTAL BOUNDARY TO NEAR  I-44 BY DARK
TUESDAY.  RE-INTRODUCED PRECIP CHANCES TUESDAY AFTERNOON
AND NIGHT. MODELS AGREE ON LARGE SCALLE RIDGE EAST COAST
AND LARGE TROF WEST AFTER WEDNESDAY.   AN ACTIVE WEATHER
PERIOD TO FOLLOW...IF NOT OUR FORECAST AREA... ELSEWHERE
IN THE PLAINS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  71  93  77 /  50  30  20  10
FSM   91  69  93  73 /  40  30  10  10
MLC   90  72  90  74 /  20  20  10  10
BVO   86  65  93  74 /  50  40  30  10
FYV   86  65  88  72 /  50  40  20  10
BYV   85  63  88  72 /  60  50  20  10
MKO   89  68  92  74 /  40  30  20  10
MIO   84  65  89  73 /  60  50  30  10
F10   91  70  91  73 /  30  20  10  10
HHW   89  69  90  74 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jun 1, 9:00 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
900 AM CDT SUN JUN 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
900 AM CDT SUN JUN 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS MORNING IN THE
VICINITY OF STATIONARY FRONT THAT LIES ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THESE THUNDERSTORMS ARE EXPECTED
TO LAST THROUGH THE EARLY AFTERNOON HOURS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN CONCERN. WIND FIELDS SUGGEST THAT A
WEAK TORNADO IS NOT OUT OF THE QUESTION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE AREA WILL REMAIN IN THE MOIST AND UNSTABLE ATMOSPHERE FOR MUCH
OF THE WEEK. WITH WEAK BOUNDARIES REMAINING IN THE AREA A CHANCE OF
THUNDERSTORMS IS POSSIBLE NEARLY EVERY DAY THIS WEEK. LATER IN THE
WEEK A STRONG UPPER LEVEL SYSTEM WILL BE IN INFLUENCING THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 1, 10:25 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND GST     SKIATOOK                36.37N 96.00W
06/01/2008  E60 MPH          TULSA              OK   NWS EMPLOYEE

&&

PBS
Local storm report, Jun 1, 10:28 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     HAIL             2 S KIEFER              35.92N 96.07W
06/01/2008  E0.75 INCH       CREEK              OK   AMATEUR RADIO

&&

PBS
Local storm report, Jun 1, 10:37 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND GST     TULSA                   36.13N 95.92W
06/01/2008  E60 MPH          TULSA              OK   AMATEUR RADIO

            91ST AND MINGO

&&

PBS
Local storm report, Jun 1, 10:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     FLASH FLOOD      SAPULPA                 36.00N 96.11W
06/01/2008                   CREEK              OK   AMATEUR RADIO

            PEOPLE TRAPPED IN CARS DUE TO HIGH WATER

&&

PBS
Local storm report, Jun 1, 10:48 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/01/2008                   TULSA              OK   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT 51ST AND LEWIS

&&

PBS
Local storm report, Jun 1, 10:51 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
06/01/2008                   TULSA              OK   AMATEUR RADIO

            60 FOOT TREE BLOWN DOWN 11TH AND 145TH

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:24 PM CDTTornado WarningTSAOsage36 min
May 31, 7:26 PM CDTTornado WarningTSAOsage34 min
May 31, 7:29 PM CDTTornado WarningTSAOsage32 min
May 31, 7:59 PM CDTSevere Thunderstorm WarningTSAOsage26 min
May 31, 8:18 PM CDTSpecial Weather StatementTSAWashington57 min
May 31, 10:22 PM CDTSevere Thunderstorm WarningTSAOsage38 min
Jun 1, 12:42 AM CDTSevere Thunderstorm WarningTSANowata, Washington37 min
Jun 1, 3:11 AM CDTSpecial Weather StatementTSACraig49 min
Jun 1, 3:26 AM CDTSevere Thunderstorm WarningTSACraig34 min
Jun 1, 3:50 AM CDTSpecial Weather StatementTSADelaware40 min
Jun 1, 4:12 AM CDTSevere Thunderstorm WarningTSADelaware48 min
Jun 1, 6:16 AM CDTSevere Thunderstorm WarningTSADelaware59 min
Jun 1, 7:07 AM CDTSevere Thunderstorm WarningTSAOsage53 min
Jun 1, 7:46 AM CDTSpecial Weather StatementTSAWashington44 min
Jun 1, 7:54 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee66 min
Jun 1, 8:09 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington66 min
Jun 1, 8:35 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa55 min
Jun 1, 9:15 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee45 min
Jun 1, 9:15 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee60 min
Jun 1, 9:16 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers32 min
Jun 1, 9:33 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner51 min
Jun 1, 9:54 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Tulsa66 min
Jun 1, 9:56 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa, Washington4 hr
Jun 1, 10:23 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington67 min
Jun 1, 10:28 AM CDTSevere Thunderstorm WarningTSACherokee, Creek, McIntosh, Mayes, Muskogee, Okfuskee and 4 more77 min
Jun 1, 10:50 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Muskogee55 min
Jun 1, 11:06 AM CDTSevere Thunderstorm WarningTSAMayes39 min
Jun 1, 11:31 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more59 min
Jun 1, 11:58 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Sequoyah62 min
Jun 1, 12:44 PM CDTFlash Flood WarningTSALeFlore3 hr
Jun 1, 2:22 PM CDTRiver Flood WarningTSAOttawa48 hr

Nearby

Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.